Niacin overdose

Doses in excess of 1000 mg of nicotinic acid can produce flushing of the skin, intense itching, headaches, tingling and burning, severe heartburn, nausea, vomiting, abnormalities of glucose metabolism, and eye problems such as blurred vision.
The flushing is causNiacin overdoseed by the action of hormone-like compounds called prostaglandins which dilate blood vessels.

Doses in the thousands of milligrams can cause liver damage and jaundice (a yellowing of the skin and eyes). The flushing can be minimized by taking nicotinic acid with meals or by taking an aspirin 30 minutes before each dose. The nicotinamide form of niacin does not cause flushing.

 

 
 
Search over 10,000 Natural Remedies and Alternative Medicine Articles

Niacin Categories:

Niacin
Niacin health
Niacin absorption
Niacin deficiency
Niacin sources
Niacin recommended daily
Niacin overdose
Niacin supplements
Niacin interactions
Niacin dangerous

 


 

Other Vitamins:

Vitamin A
Carotenes
Beta carotene
Lycopene
Lutein
Thiamin
Riboflavin
Niacin
Vitamin B6
Folate
Vitamin B12
Biotin
Pantothenic acid
Vitamin C
Vitamin D
Vitamin E
Vitamin K